Hail, Barton
- When
- April 2, 12:29 PM CST
- Where
- Barton County, Liberal
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -94.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 2, 11:01 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1201 PM CDT MON APR 2 2001 HAVE UPDATED ZONES AS OF 1135 AM. FIRST TO REMOVE SVR TSTM WATCH NO. 80 FROM THE SWRN COUNTIES. SECOND...TO LOWER HIGH TEMPS A LITTLE TO ACCOUNT FOR RAIN COOLED AIR. AND THIRD...TO INCRS POPS TO CATEGORICAL OVER THE ERN TWO THIRDS OF THE CWFA SINCE THERE IS A LARGE AREA OF SHWRS AND TSTMS TO MOVE ACROSS. KEPT 50 PCT CHC IN THE WRN AND SWRN COUNTIES. LATEST UA ANALYSIS SHOWED A PATTERN THAT WILL FAVOR A WARM FRONT TO EXIST FROM OKLAHOMA TO ARKANSAS. THIS WARM FRONT FITS IN CONCEPTUALLY WITH WNWRLY UPPER JET...THAT XTNDD FROM IA TO NC/SC. 850MB MSTR WAS MAXIMIZED OVER NRN AND NERN OK...WITH +12 DWPTS...ALONG WITH SPEED CNVRGC INTO WARM FRONT. SIMILAR PATTERN OF WAA/MSTR CNVRG EXISTED AT 700MB. 02/15Z SFC ANALYSIS SHOWED TIGHT DWPT GRADIENT FROM AR TO NERN OK AND SERN KS...THE DWPT GRADIENT MAGNITUDE WAS 20F DEGREES. OBVIOUSLY SFC WARM FRONT XTNDD ALG THE SRN EDGE OF DWPT GRADIENT. SFC WARM FRONT CURVED FROM SRN AR/NERN OK/NRN OK THEN INTO A LOW OVER WRN OK. 500MB ANALYSIS SHOWED A WEAK SHRT WV THAT XTNDD FROM SERN CO TO SWRN TX...AT 02/12Z. THIS SHRT WV AIDED THE DVLPMNT OF SHWRS AND TSTMS SINCE THIS AM. WARM ADVECTION PATTERN WILL REMAIN IN PLACE...DUE TO THE PERSISTENT LOCATION OF THE WNWRLY UPPER JET. THIS SITUATION WILL CONTINUE THROUGH THE REST OF TODAY AND INTO TUES...THINK THAT BEST FCST WOULD BE TO RELY ON PERSISTENCE...THAT IS...ADDITIONAL SHWRS AND TSTMS WILL DVLP EITHER JUST TO THE WEST OF THE CWFA...OR OVER THE CWFA THIS AFTN. HWVR THE SVR THREAT WILL BE AT A RELATIVE MINIMUM TODAY...UNTIL LATE TNGT AND TUEtS AM. THAT IS WHEN NEXT UPPER SHRT WV APPROACHES AND NOCTURNAL LOW LVL JET INCREASES. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
KSZ073-097-101-MOZ066-077-088>090-093>095-101>104-030415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1115 AM CDT MON APR 2 2001 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST MISSOURI CANCELED... THE SEVERE THUNDERSTORM WATCH...ISSUED EARLIER THIS MORNING AND IN EFFECT UNTIL NOON FOR SOUTHWEST MISSOURI...HAS BEEN CANCELED. HOWEVER... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF SOUTHERN MISSOURI...AND NORTHERN ARKANSAS THIS AFTERNOON THROUGH TUESDAY. ALTHOUGH THE STORMS WILL REMAIN BELOW SEVERE LIMITS...SMALL HAIL AND GUSTY WINDS WILL STILL OCCUR. THERE IS ALSO THE CHANCE FOR SEVERE STORMS LATER TONIGHT...AND ON TUESDAY. STAY ED TUNED TO THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. DAVIS/FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 2 2001 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH TUESDAY ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... THE OUTLOOK THROUGH TONIGHT... A FEW THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...ARE LIKELY ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE FROM HAIL...UP TO DIME SIZE...AND BRIEF HEAVY RAINFALL. A WARM FRONT EXTENDED FROM SOUTHERN ARKANSAS...TO NORTHEAST OKLAHOMA ....AND THEN CURVED INTO A LOW OVER WESTERN OKLAHOMA. VERY MOIST AIR AIR WILL CONTINUE TO COLLIDE WITH THE WARM FRONT. WARM...MOIST...AND UNSTABLE AIR ALOFT...WILL CONTINUE TO FEED ACROSS THE WARM FRONT AND INTO KANSAS AND MISSOURI. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTHEASTERN KANSAS AND MOST OF THE MISSOURI OZARKS THROUGH TONIGHT. IN ADDITION...THE CHANCES OF SEVERE THUNDERSTORMS WILL INCREASE LATE TONIGHT AND INTO TUESDAY MORNING. THIS IS DUE TO A STRONGER FLOW OF WARM...MOIST...AND UNSTABLE AIR ACROSS THE WARM FRONT LATE TONIGHT. THESE STORMS WOULD MOST LIKELY DEVELOP AFTER MIDNIGHT. THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL...WIND GUSTS TO 60 MPH... AND HEAVY RAIN. SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR THIS EVENING...HOWEVER SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER CONDITIONS LATE TONIGHT. .OUTLOOK FOR TUESDAY THROUGH FRIDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE IN PROGRESS TUESDAY MORNING BEFORE DECREASING TOWARDS LATE MORNING. HOWEVER ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE INTO WEDNESDAY MORNING. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TUESDAY. D.STEINMETZ
The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240334.